Alert archive / Ohio / Areal Flood Advisories in 2017

Areal Flood Advisory 39, NWS Cleveland, OH

July 22, 2017Marion County, Ohio

NWS Cleveland, OH issued this areal flood advisory at Jul 22, 2017, 6:10 AM EDT for Marion County, Ohio. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2017, 6:10 AM EDT (10:10 UTC)
Expired
Jul 22, 2017, 9:00 AM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Marion County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jul 22, 4:23 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 22, 4:23 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
423 AM EDT Sat Jul 22 2017

.SYNOPSIS...
A stalled frontal boundary will remain in the vicinity, not
pushing out of our area until Sunday. The area will be
vulnerable to showers and thunderstorms that track along and
near the front. A second cold front accompanied by a compact
upper level trough will move across the Great Lakes region
Sunday into Monday. High pressure will finally arrive for Monday
night through the first part of Wednesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
First order of business is dealing with the early morning
convection moving east-southeast out of IN and western OH. After
that we will have to try and figure out what the afternoon/early
evening might bring and what impact this mornings convection has
on how that evolves.

Most favorable track will keep the bulk of the heavier storms
near and south of Findlay to Mt. Vernon this morning...tracking
along a well defined moisture gradient. A decent portion of the
stratiform rain will extend and track across the rest of
northern OH this morning with embedded thunder. This wave is
moving through fairly early and with decent lower and mid level
flow throughout the day, especially across our southern half of
counties, could see us re-group enough for new convection later
this afternoon and into the early evening. Area remains under
SPC's Slight Risk for severe thunderstorms for any storms that
develop this afternoon. This morning poses more of a heavy rain
threat for Findlay down to Marion as leading convective
appendage may reach these areas and put down a quick inch. If
this occurs and also if this afternoons storms develop in this
same area, concern would turn to a flash flood threat. No plans
yet for a flash flood watch. Otherwise any thunderstorm today
has the potential for locally heavy rain with the amount of
moisture in place.

General trend expected through the evening hours tonight is for
storms to sink southward, lingering longest across our southern
third of counties. Convective allowing models show the late
afternoon/evening development, but differ on placement, central
or southern tier of counties.

The humid conditions will continue with temperatures limited by
substantial cloud cover. Upper 70s well east with debris
cloudiness lingering into the afternoon to mid 80s back toward
Findlay where they will be able to recover.

Linger the highest precip chances across the east for Sunday.
This will likely be more scattered in nature. Again the more
robust storms will have the potential to be strong to severe
with locally damaging wind the primary threat.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The trough aloft will cross the eastern Great Lakes Sunday night and
Monday. Most of the models are in reasonably good agreement with a
surface trough dropping across the eastern lakes early Monday and
the secondary cold front later in the day or perhaps as late as
Monday evening. Dew points will be dropping and the air mass is not
progged to be all that cold aloft with 850 mb temps progged about
14C and 500 mb temps about -10C so lapse rates should not steepen
too much. Will continue with a small chance of showers and
thunderstorms Monday, mainly east of I-71. Not sure whether Monday
will be partly cloudy or perhaps become mostly cloudy. Will stick
close to guidance temps, generally 75 to 80.

High pressure will slide by on Tuesday with sunshine. Temperatures
and dew points should be a bit below normal.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The surface high will shift east quickly mid week and the next week
cold front looks as though it may advance across the western and
northern lakes rather quickly on Wednesday. The front seems as
though it may slow as it waits for the next short wave aloft to
deepen the trough aloft. The front may not sag across Lake Erie
until sometime Thursday, perhaps taking until Thursday night to
clear the southern counties. Will continue with a chance of showers
and thunderstorms Wednesday night and Thursday.

If the front is slow enough, Wednesday could be warm. Will forecast
mid 80s but it could be warmer given that 850 mb temps are progged
17-19C. The front should be south of the area by Friday and
temperatures should dip back to a couple of degrees below
normal to close out the work week.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Still carefully watching the evolution of complex of
thunderstorms upstream across northern IL/IN. Latest thinking is
the bulk of the heaviest storms/aviation restrictions will be
across FDY/MFD and points south. North of there light/moderate
SHRA with some embedded thunder. This will be going on during
the morning hours with a brief lull in its wake. Possible re-
development of scattered convection later in the afternoon from
FDY to CAK to YNG, but still low chances in it actually
affecting a terminal. Wind will vary in the vicinity of the
convection, but overall flow will be light south except up
toward ERI where they will likely get a flow off of the lake for
a period of time today.

OUTLOOK...Non-VFR possible Saturday night and Sunday in early
morning fog/mist or scattered TS. Non- VFR in early morning
fog/mist may continue during the first half of the week.

&&

.MARINE...
Difficult marine forecast and a tricky weather day as a thunderstorm
complex slides just south of Lake Erie this morning and the
resultant meso low tracks across the lower Great Lakes today. This
will result in moderate south to southwest winds this morning on the
western basin ahead of the meso low, then a shift to the west to
northwest. On the eastern half of the lake, winds may spend much
of the day from the east and northeast. Wind speeds are not expected
to be strong but thunderstorms and local effects could result in
some moderate wind speeds. Not enough for a small craft advisory but
mariners should remain alert for thunderstorms and shifting winds.

High pressure will build across the Great Lakes Sunday and Monday
but it will take a while for the northwest flow to develop on Lake
Erie. A period of northwest to north winds Monday evening into
Tuesday morning may approach small craft advisory conditions.

High pressure will shift east of the lake by Tuesday night and winds
should come around from the southwest by Wednesday ahead of the next
front.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Kosarik
LONG TERM...Kosarik
AVIATION...Oudeman
MARINE...Kosarik
Hazardous weather outlook, Jul 22, 5:05 AM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
505 AM EDT Sat Jul 22 2017

OHZ006-008>011-013-017>023-027>033-036>038-047-230915-
Wood-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Hancock-Seneca-Huron-
Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-
Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
505 AM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Thunderstorms that develop this afternoon have the potential to be
strong to locally severe. Damaging wind, hail, and heavy rainfall
would be the primary threats. An isolated tornado is also possible. A
round of showers and thunderstorms this morning may be followed by
additional thunderstorm development this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms that develop Sunday have the potential to be strong to
locally severe. Damaging wind, hail, and locally heavy rainfall
would be the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ061-142>149-162>169-OHZ003-007-012-014-089-PAZ001>003-230915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Ottawa-
Lake-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
505 AM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for Lake Erie, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Thunderstorms that develop this afternoon have the potential to be
strong to locally severe. Damaging wind, hail, and locally heavy
rainfall would be the primary threats. An isolated tornado is also
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms that develop Sunday have the potential to be strong to
locally severe. Damaging wind, hail, and locally heavy rainfall
would be the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 22, 5:29 AM EDT, 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
529 AM EDT SAT JUL 22 2017

OHZ036-037-047-221100-
Marion-Morrow-Knox-
529 AM EDT SAT JUL 22 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MARION...MORROW AND
KNOX COUNTIES...

At 527 AM EDT, strong thunderstorms were clustered near Prospect, or
7 miles southwest of Marion, moving east at 35 mph.

Frequent lightning, small hail and winds in excess of 30 mph are
likely with these storms.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica,
Cardington, Centerburg, Ashley, Prospect, Danville, La Rue, Morral,
Waldo, Chesterville, Sparta, Waterford, Caledonia, New Bloomington
and Edison.

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4036 8293 4042 8294 4044 8325 4051 8325
      4051 8342 4068 8342 4071 8263 4064 8264
      4063 8262 4055 8262 4055 8235 4057 8218
      4024 8220
TIME...MOT...LOC 0927Z 277DEG 31KT 4054 8326

Kosarik

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:29 AM EDTSpecial Weather StatementCLEKnox, Marion, Morrow91 min
Jul 22, 6:34 AM EDTAreal Flood AdvisoryCLEMorrow3 hr
Jul 22, 6:46 AM EDTSevere Thunderstorm WarningCLEMorrow29 min
Jul 22, 6:55 AM EDTSevere Thunderstorm WarningCLEKnox50 min
Jul 22, 7:23 AM EDTTornado WarningCLEKnox23 min
Jul 22, 7:43 AM EDTSpecial Weather StatementCLEHolmes47 min
Jul 22, 12:56 PM EDTFlash Flood WarningCLEAshtabula5 hr
Jul 22, 1:14 PM EDTAreal Flood AdvisoryCLETrumbull4 hr
Jul 22, 3:43 PM EDTSpecial Weather StatementCLEStark62 min

Nearby

Areal Flood Advisories in Ohio, 2017Every areal flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.